Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at Apr 9, 2021, 8:36 PM CDT for Panola County, Shelby County, Texas; De Soto Parish, Louisiana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2021, 8:36 PM CDT (01:36 UTC)
- Expired
- Apr 9, 2021, 9:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Shreveport, LA
Counties De Soto Parish, LA, Panola County, TX, Shelby County, TX
The radar
The Shreveport radar (KSHV), 26 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.6 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -321 J/kg
- Mixed-layer LCL
- 2441 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 329 m²/s²
- 0-3 km storm-relative helicity
- 421 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
039
WWUS84 KSHV 100136
SPSSHV
Special Weather Statement
National Weather Service Shreveport LA
836 PM CDT Fri Apr 9 2021
LAZ001-002-010-011-TXZ151-153-100230-
De Soto LA-Bossier LA-Red River LA-Caddo LA-Panola TX-Shelby TX-
836 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DE SOTO...NORTHWESTERN
RED RIVER...SOUTHERN CADDO AND SOUTHEASTERN BOSSIER PARISHES...PANOLA
AND NORTHWESTERN SHELBY COUNTIES UNTIL 930 PM CDT...
At 835 PM CDT, Doppler radar was tracking strong south to southeast
winds gusting up to 50 mph in rain free air north of storms to the
south. These winds will be capable of downing large limbs and
uprooting weakly rooted trees.
Locations impacted include...
Shreveport, Bossier City, Carthage, Center, Haughton, Stonewall,
Logansport, Tenaha, Timpson, Joaquin, Eastwood, Fosters, Gary City,
Keachi, Grand Cane, Longstreet, Stanley, Keat Chie, Curtis and Front.
LAT...LON 3208 9457 3265 9345 3241 9344 3241 9340
3239 9340 3240 9342 3238 9343 3237 9340
3231 9343 3228 9341 3224 9342 3224 9341
3165 9433
TIME...MOT...LOC 0135Z 167DEG 32KT 3241 9355 3178 9436
$$
50What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Apr 9, 6:37 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Apr 9, 6:37 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 637 PM CDT Fri Apr 9 2021 .AVIATION... Convection to continue across area terminals through late this evening to the early morning hours as a frontal boundary moves across the region. MVFR ceilings possible through 10/12Z across area terminals with conditions improving to VFR on Saturday. Otherwise south to southwest winds up to 15 knots tonight to become northwest at 15 knots and gusty on Saturday. Stronger winds in and around periods of convection. /05/ && .PREV DISCUSSION... /issued 556 PM CDT Fri Apr 9 2021/ UPDATE... The severe weather threat continues across portions of deep east Texas and north Louisiana as convection is forecast to initiate in the warm sector along and south of a frontal boundary across these areas. Steep lapse rates aloft will contribute to a large hail threat and damaging with threat with a lesser tornado threat at this time. However, the tornado threat should increase later tonight. A new severe thunderstorm watch, number 83, has just been issued for portions of east Texas and north Louisiana, remaining in effect through 11 PM. /05/ PREV DISCUSSION... /issued 414 PM CDT Fri Apr 9 2021/ SHORT TERM.../Tonight through Saturday Night/ Isolated strong to severe thunderstorms have developed across the northern half of the region, generally north of Interstate 20, this afternoon as a warm front lifts north across the region. Steep mid level lapse rates, along with low wetbulb zero heights, have resulted in several storms producing large hail. This prompted the Storm Prediction Center to issue a Severe Thunderstorm Watch until 23z this evening. There will likely be a bit of a break during the early evening hours, but additional severe storms will be possible late this evening and overnight as a cold front accelerates southeast through the region. MlCape will rise about 2000 J/kg in wake of the warm front, with dewpoints in the 60s along with sufficient deep layer shear. Additional convection is expected to develop as individual cells near the front before growing into a squall line late this evening. Damaging winds, large hail, and isolated tornadoes are all possible late this evening and overnight as the front moves through the region. Behind the front, northwest winds will bring in cooler and drier air into the region. Expect mostly sunny skies on Saturday with highs ranging from the lower to mid 70s, which is near climatic normals. /20/ LONG TERM.../Sunday through Thursday Night/ A surface ridge will be directly overhead allowing clear skies, lights winds, and a cool start Sunday morning. As the ridge moves east, low-level southerly winds will return by the afternoon. Wind speeds will generally be 10 kts or less, but the additional warm air advection will help to enhance the warming from the abundant sunshine. Daytime high temperatures on Sunday will likely be in the upper 70s to mid 80s. The warming trend will continue for most areas into Monday, and dry weather should persist until Monday afternoon. A broad upper trough moving across the Northern Plains and Upper Mississippi River Valley will help to slowly push a cold front through the area during the day Monday. Scattered showers and few thunderstorms should finally develop Monday afternoon south of Interstate 20 as the front finally encounters better deep layer moisture. Increasing isentropic ascent behind the surface front, but in advance of and near a quasi-stationary 850 hPa front near Interstate 30 will result in increase showers and thunderstorms Monday evening and into Tuesday. A similar situation will likely occur Tuesday evening and into Wednesday with another round of precip as a blocking pattern aloft develops over the Northern CONUS keeping a somewhat fast and active zonal flow over the forecast area. Very little change in this pattern is anticipated through Thursday until the block begins to break down into Friday. CN PREV DISCUSSION... /issued 153 PM CDT Fri Apr 9 2021/ AVIATION... For the 09/18Z TAF update, a mix bag of flight conditions across the region as convection and low cigs move into the region. Look for this trend to continue through a large portion of the TAF period. The first or two rounds of strong to severe TSRA has started across the region, with the second round coming as a cold front moves across the area late this evening. VFR skies will move into the region from the northwest by the end of the period with winds from the northwest at or over 10 kts. /20/ && .PRELIMINARY POINT TEMPS/POPS... SHV 58 74 49 82 / 80 0 0 0 MLU 63 76 50 80 / 100 0 0 0 DEQ 50 70 43 80 / 90 0 0 0 TXK 55 71 48 80 / 90 0 0 0 ELD 56 73 45 80 / 90 0 0 0 TYR 53 73 49 82 / 60 0 0 0 GGG 54 72 48 81 / 70 0 0 0 LFK 58 76 50 85 / 50 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 05/20/09
Hazardous weather outlook, Apr 9, 12:58 PM CDT, 7 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1258 PM CDT Fri Apr 9 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-101100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1258 PM CDT Fri Apr 9 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... A Severe Thunderstorms Watch is in effect until 6 PM CDT for much of Southwest Arkansas, portions of East Texas and Northeast Texas, and much of Northwest and North Central Louisiana. Scattered thunderstorms are rapidly developing across the ArkLaTex. Some of these storms may be severe, with damaging winds, large hail, and tornadoes possible. Additional thunderstorm development is possible this evening over portions of East Texas and North Louisiana, ahead of a severe squall line that will develop over Eastern Oklahoma and quickly shift southeast across the region from mid evening through the overnight hours. The severe weather threat will become more pronounced with this squall line, with damaging winds, large hail, isolated tornadoes, and locally heavy rainfall possible. These storms will diminish from northwest to southeast late tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered showers and isolated thunderstorms will be possible across the region Tuesday through Thursday. However, no hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will be needed this afternoon through tonight across the region. 09
In the hours before
Special weather statement, Apr 9, 7:50 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Shreveport LA
750 PM CDT Fri Apr 9 2021
ARZ073-LAZ003>006-012-100130-
Union AR-Bienville LA-Lincoln LA-Union LA-Claiborne LA-Webster LA-
750 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL UNION COUNTY...
SOUTHEASTERN WEBSTER...WESTERN UNION...CLAIBORNE...NORTH CENTRAL
BIENVILLE AND NORTHERN LINCOLN PARISHES UNTIL 830 PM CDT...
At 749 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Minden, moving northeast at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Minden, Homer, Junction City, Farmerville, Arcadia, Bernice,
Gibsland, Dubberly, Cooley, Dubach, Vienna, Evergreen, Athens,
Lisbon, Spearsville, Lillie, Mount Lebanon, D Arbonne, Mount Zion and
Lake Clairborne.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Arkansas...and north central and northwestern
Louisiana.
LAT...LON 3248 9320 3283 9334 3313 9260 3299 9248
3287 9243 3274 9241 3265 9242
TIME...MOT...LOC 0049Z 242DEG 36KT 3268 9317
19Local storm report, Apr 9, 7:54 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
754 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM HAIL 4 S BENTON 32.63N 93.73W
04/09/2021 E0.88 INCH BOSSIER LA BROADCAST MEDIA
REPORT OF NICKEL SIZE HAIL EAST OF BENTON
ROAD AND JUST NORTH OF KINGSTON ROAD.
&&
20Local storm report, Apr 9, 8:06 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
806 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 8 WSW BROWNSVILLE-BAWCO 32.46N 92.29W
04/09/2021 E1.00 INCH OUACHITA LA PUBLIC
NICKEL TO QUARTER SIZE HAIL REPORTED BY
PUBLIC VIA NWS JACKSON NEAR THE INTERSECTION
OF HWY 546 AND NEW NATCHITOCHES ROAD NEAR
THE CADEVILLE COMMUNITY.
&&
20Local storm report, Apr 9, 8:14 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
814 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1217 PM HAIL 4 SW LINDALE 32.47N 95.46W
04/09/2021 E0.88 INCH SMITH TX TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED IN THE HIDEAWAY
COMMUNITY.
&&
20Special weather statement, Apr 9, 8:33 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Shreveport LA
833 PM CDT Fri Apr 9 2021
ARZ072-073-LAZ003>006-012-100215-
Union AR-Columbia AR-Bienville LA-Lincoln LA-Union LA-Claiborne LA-
Webster LA-
833 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR UNION AND SOUTHEASTERN COLUMBIA
COUNTIES...WEBSTER...NORTHWESTERN UNION...CLAIBORNE...NORTHWESTERN
BIENVILLE AND NORTHWESTERN LINCOLN PARISHES UNTIL 915 PM CDT...
At 831 PM CDT, Doppler radar was tracking strong south to southeast
winds gusting up to 50 mph in areas lacking thunderstorms north of
storms to the south. These winds will be capable of downing large
limbs and uprooting weakly rooted trees.
Locations impacted include...
El Dorado, Minden, Homer, Smackover, Norphlet, Huttig, Junction City,
Arcadia, Haynesville, Bernice, Sibley, Cotton Valley, Gibsland,
Doyline, Strong, Calion, Dixie Inn, Dubberly, Heflin and Shongaloo.
LAT...LON 3251 9300 3236 9340 3238 9343 3241 9337
3241 9344 3282 9346 3339 9276 3336 9268
3337 9255 3327 9244 3330 9236 3326 9232
3328 9230 3325 9222 3321 9222 3321 9218
3316 9217 3316 9211 3309 9213 3302 9208
TIME...MOT...LOC 0131Z 138DEG 24KT 3317 9254 3255 9338
50Special weather statement, Apr 9, 8:36 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
836 PM CDT Fri Apr 9 2021
LAZ001-002-010-011-TXZ151-153-100230-
De Soto LA-Bossier LA-Red River LA-Caddo LA-Panola TX-Shelby TX-
836 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DE SOTO...NORTHWESTERN
RED RIVER...SOUTHERN CADDO AND SOUTHEASTERN BOSSIER PARISHES...PANOLA
AND NORTHWESTERN SHELBY COUNTIES UNTIL 930 PM CDT...
At 835 PM CDT, Doppler radar was tracking strong south to southeast
winds gusting up to 50 mph in rain free air north of storms to the
south. These winds will be capable of downing large limbs and
uprooting weakly rooted trees.
Locations impacted include...
Shreveport, Bossier City, Carthage, Center, Haughton, Stonewall,
Logansport, Tenaha, Timpson, Joaquin, Eastwood, Fosters, Gary City,
Keachi, Grand Cane, Longstreet, Stanley, Keat Chie, Curtis and Front.
LAT...LON 3208 9457 3265 9345 3241 9344 3241 9340
3239 9340 3240 9342 3238 9343 3237 9340
3231 9343 3228 9341 3224 9342 3224 9341
3165 9433
TIME...MOT...LOC 0135Z 167DEG 32KT 3241 9355 3178 9436
50The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:05 PM CDT | Special Weather Statement | SHV | Nacogdoches | 40 min |
| Apr 9, 7:07 PM CDT | Special Weather Statement | SHV | Gregg | 53 min |
| Apr 9, 7:11 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Rusk | 27 min |
| Apr 9, 7:35 PM CDT | Special Weather Statement | SHV | Shelby | 40 min |
| Apr 9, 8:08 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, San Augustine | 42 min |
| Apr 9, 10:02 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk | 58 min |
| Apr 9, 10:48 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 42 min |
| Apr 9, 10:50 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Rusk, San Augustine, Shelby | 55 min |
| Apr 9, 11:12 PM CDT | Special Weather Statement | SHV | Camp, Cass, Franklin, Morris, Titus | 48 min |
| Apr 9, 11:18 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 42 min |
| Apr 9, 11:42 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Cass, Franklin, Gregg, Harrison, Marion and 3 more | 63 min |
| Apr 9, 11:47 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Gregg, Smith, Upshur, Wood | 43 min |
| Apr 10, 1:05 AM CDT | Special Weather Statement | SHV | Harrison | 40 min |
| Apr 10, 1:28 AM CDT | Special Weather Statement | SHV | Cherokee | 47 min |
| Apr 10, 1:54 AM CDT | Special Weather Statement | SHV | Nacogdoches | 51 min |
| Apr 10, 1:55 AM CDT | Special Weather Statement | SHV | Shelby | 50 min |
| Apr 10, 2:07 AM CDT | Special Weather Statement | SHV | Angelina | 38 min |
| Apr 10, 2:38 AM CDT | Special Weather Statement | SHV | San Augustine | 52 min |
| Apr 10, 2:50 AM CDT | Special Weather Statement | SHV | San Augustine | 40 min |
| Apr 10, 3:04 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine | 56 min |
| Apr 9, 7:03 PM CDT | Special Weather Statement | SHV | Jackson | 42 min |
| Apr 9, 7:11 PM CDT | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Red River, Sabine | 64 min |
| Apr 9, 7:18 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, Ouachita | 42 min |
| Apr 9, 7:30 PM CDT | Special Weather Statement | SHV | Union | 45 min |
| Apr 9, 7:35 PM CDT | Flash Flood Warning | SHV | Caldwell, Jackson, Lincoln, Ouachita, Union, Winn | 3 hr |
| Apr 9, 7:35 PM CDT | Special Weather Statement | SHV | Webster | 40 min |
| Apr 9, 7:40 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Natchitoches, Red River, Winn | 42 min |
| Apr 9, 7:50 PM CDT | Special Weather Statement | SHV | Claiborne, Lincoln | 40 min |
| Apr 9, 7:55 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Grant, Jackson, Natchitoches, Winn | 65 min |
| Apr 9, 7:57 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Ouachita | 22 min |
| Apr 9, 8:33 PM CDT | Special Weather Statement | SHV | Claiborne, Webster | 42 min |
| Apr 9, 8:43 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Ouachita, Winn | 62 min |
| Apr 9, 8:50 PM CDT | Special Weather Statement | SHV | Natchitoches | 55 min |
| Apr 9, 9:32 PM CDT | Special Weather Statement | SHV | Grant, LaSalle | 58 min |
| Apr 9, 10:27 PM CDT | Severe Thunderstorm Warning | SHV | Grant, LaSalle | 40 min |
| Apr 9, 10:40 PM CDT | Special Weather Statement | SHV | Ouachita, Winn | 50 min |
| Apr 10, 12:23 AM CDT | Special Weather Statement | SHV | Bossier, Caddo, Webster | 67 min |
| Apr 10, 12:32 AM CDT | Special Weather Statement | SHV | LaSalle | 43 min |
| Apr 10, 12:41 AM CDT | Special Weather Statement | SHV | Claiborne, Lincoln, Union | 49 min |
| Apr 10, 12:45 AM CDT | Severe Thunderstorm Warning | SHV | LaSalle | 45 min |
| Apr 10, 12:46 AM CDT | Special Weather Statement | SHV | Sabine | 29 min |
| Apr 9, 11:24 PM CDT | Tornado Warning | SHV | Little River | 36 min |
| Apr 9, 11:40 PM CDT | Tornado Warning | SHV | Hempstead, Little River, Miller, Nevada | 50 min |
| Apr 9, 11:55 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Lafayette, Miller, Nevada | 65 min |
| Apr 9, 10:13 PM CDT | Special Weather Statement | SHV | McCurtain | 47 min |
Nearby
Special Weather Statements in Texas, 2021Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.